Alert archive / Illinois / Special Weather Statements in 2025

Special Weather Statement, NWS Lincoln, IL

July 20, 2025Stark County, Illinois

NWS Lincoln, IL issued this special weather statement at Jul 20, 2025, 5:21 AM CDT for Stark County, Illinois. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2025, 5:21 AM CDT (10:21 UTC)
Expired
Jul 20, 2025, 5:45 AM CDT
In force
24 min
Issued by
NWS Lincoln, IL
Hail
0.00 in
Wind
50

County Stark County, IL

The radar

The Quad Cities radar (KDVN), 85 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 10.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2025-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 783 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2025-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
783 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
1060 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

809 
WWUS83 KILX 201021
SPSILX

Special Weather Statement
National Weather Service Lincoln IL
521 AM CDT Sun Jul 20 2025
 
ILZ027>030-201045-
Marshall-Peoria-Knox-Stark-
521 AM CDT Sun Jul 20 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MARSHALL...STARK...
NORTHEASTERN KNOX AND NORTHWESTERN PEORIA COUNTIES THROUGH 545 AM
CDT...

At 521 AM CDT, Doppler radar was tracking a strong thunderstorm near
Elmore, or near Toulon, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Wyoming, Toulon, Princeville, Dunlap, Williamsfield, Altona,
Victoria, La Fayette, Camp Grove, Edelstein, Laura, Elmore,
Castleton, West Jersey, Duncan, Monica, and Lawn Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4100 9020 4113 9018 4111 8953 4079 8968
TIME...MOT...LOC 1021Z 287DEG 18KT 4102 8995 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

37

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jul 20, 2:05 AM CDT, 3 hours 16 minutes earlier. Its key messages:

  • Periods of thunderstorms this morning and especially this evening into tonight will be capable of generating intense rainfall leading to flash flooding. There is a level 3 of 4 (moderate) risk for excessive rainfall for much of central IL, centered near I-72. A Flash Flood Watch is also in effect.
  • These storms may also produce severe weather, mainly from damaging winds, though there is a nonzero chance of large hail and tornadoes as well. There is a level 2 of 5 (slight) risk.
  • A heat wave will impact the region beginning Tuesday, with the worst conditions Wednesday and Thursday. Both days, there is a 40-60% chance heat indices surpass 110 degrees.
Area forecast discussion, Jul 20, 2:05 AM CDT, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
205 AM CDT Sun Jul 20 2025

.KEY MESSAGES...

- Periods of thunderstorms this morning and especially this
  evening into tonight will be capable of generating intense
  rainfall leading to flash flooding. There is a level 3 of 4
  (moderate) risk for excessive rainfall for much of central IL,
  centered near I-72. A Flash Flood Watch is also in effect.

- These storms may also produce severe weather, mainly from
  damaging winds, though there is a nonzero chance of large hail
  and tornadoes as well. There is a level 2 of 5 (slight) risk.

- A heat wave will impact the region beginning Tuesday, with the
  worst conditions Wednesday and Thursday. Both days, there is a
  40-60% chance heat indices surpass 110 degrees.

&&

.DISCUSSION...
Issued at 202 AM CDT Sun Jul 20 2025

***** HEAVY THUNDERSTORMS THIS MORNING *****

MRMS regional radar mosaic shows several clusters of thunderstorms
scattered across Iowa, Nebraska, northern Kansas, and northern
Missouri at 2am. Though there are considerable differences in
specifics of where, when, and how strong this activity will be by
the time it reaches us, the 00z CAMs generally suggest these areas
of storms will drift towards us throughout the morning. Given the
deep moisture in place across the region (PWATs 2-2.3 inches), and
strong southwesterly moisture transport feeding into these storms,
it seems they'll produce heavy rain, though thankfully the greatest
overlap in the 00z CAMs in location of heaviest rainfall is near the
I-74 corridor this morning - an area that missed out on much of
yesterday's rain. Nonetheless, with individual CAMs spitting out
isolated amounts over 2 inches (most of which falling in around an
hour) - reflected in the HREF's LPMM - we feel there may be some
localized hydrological issues in urbanized areas. In addition, we
could see there being some gusty to locally damaging winds
accompanying the strongest storms, particularly if a linear segment
materializes. SPC has much of the area outlooked in a level 2 of 5
(slight) risk.

***** HEAVY RAIN, FLOODING RISK, TONIGHT *****

Along the remnant ouflow boundary from this morning's storms, strong
moisture transport (200-300 gm/kg/s, if you believe the 00z NAM) in
an already extremely moist airmass characterized by a deep warm
cloud layer of 13-14 kft will foster development of efficient rain-
producing storms by late evening-early overnight period. While
Corfidi upshear vectors are running ~ 16-23 kt in forecast
soundings, which is a little higher than what would be considered
conceptually ideal (i.e., <15kt)for slow-stationary storm motions
in backbuilding storms, we cannot ignore the signal for pockets
of very high precip amounts in the 00z CAMs given the extremely
moist environment. Dictated by mesoscale factors not yet apparent
in our observations (and forecast very differently by each highres
model) uncertainty is high in the location and magnitude of
heaviest rainfall and whether it may impact infrastructure.
However, each 00z HREF member has pockets of over 4 inches of
rain, and a couple members have bullseyes of 8+ inches, in some
portion of our CWA south of the I-74 corridor where some locations
saw over 3 inches of rainfall yesterday; consequently, WPC has
placed the area in a level 3 of 4 (moderate) risk for excessive
rainfall and we felt that there's enough potential for significant
flooding impacts to pull the trigger on a Flood Watch for our
entire area. Stay tuned to the forecast for updates, have multiple
ways to receive warnings, and remember to never attempt driving
through a flooded roadway.

***** HUMID, INCREASINGLY HOT TOWARD MIDWEEK *****

An upper level ridge will slowly shift into the region towards the
middle of the work week, with heat indices increasing Tuesday and
peaking Wednesday into at least Thursday. While guidance shows more
and more of a signal for at least slight (20%) chances for diurnally
driven convection, subsidence under the ridge's influence should be
sufficient to delay convective initiation (and limit general
coverage) long enough each day that temperatures have the
opportunity to warm into at least the low 90s, with ET from well-
watered crops surging dewpoints into the 78-82 degree range. This
will result in heat indices in the 105-115 degree range. As heat is
the number 1 weather cause of death in the U.S., we'd like to
continue encouraging folks to plan any outdoor activities outside
the hottest portion of the day (11am-7pm), and even consider
canceling them/moving them indoors. For those who do end up
outside in the heat, stay hydrated, take breaks in the shade (or
better yet, AC), and remain vigilant for any signs of heat
illness in yourself and others. Model spread remains vast and
hence uncertainty high in the duration of this heat, though
promising signs of the ridge shifting east or at least weakening
slightly as a shortwave trough approaches from the northwest do
appear this weekend.

Bumgardner

&&

.AVIATION...  (For the 06z TAFs through 06z Sunday Night)
Issued at 1236 AM CDT Sun Jul 20 2025

Multiple rounds of showers and thunderstorms in the vicinity of a
slow moving frontal zone across central IL can be expected through
the upcoming 24 hours. The first thunderstorms look to develop
near the I-74 corridor in west central IL spreading southeastward
through the early morning. The highest thunderstorm chances look
to migrate southward late in the forecast period, closer to the
I-72 corridor. The first few to several hours will be generally
VFR, however any time after that, MVFR or worse conditions will be
possible. Winds will be generally light and variable through the
period.

37

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Monday morning for ILZ027>031-036>038-
040>057-061>063-066>068-071>073.

&&
Hazardous weather outlook, Jul 19, 3:09 PM CDT, 14 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
309 PM CDT Sat Jul 19 2025

ILZ027>031-036>038-201100-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
309 PM CDT Sat Jul 19 2025

This Hazardous Weather Outlook is for central Illinois and west
central Illinois.

.DAY ONE...Tonight.

A few thunderstorms are possible this evening, but are more likely
after midnight. While the severe weather threat is low, very heavy
rain may cause localized flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Periods of thunderstorms will continue through Monday. A few storms
could be severe on Sunday, but the main concern will be with heavy
rainfall causing localized flooding.

Oppressive heat will build across the region starting Tuesday
afternoon, and will persist through the rest of the work week. Heat
indices are expected to peak in the 105 to 115 degree range on
Wednesday and Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

ILZ040>057-061-201100-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-
Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-
Shelby-
309 PM CDT Sat Jul 19 2025

This Hazardous Weather Outlook is for central Illinois, east
central Illinois and west central Illinois.

.DAY ONE...Tonight.

A few thunderstorms are possible after midnight, mainly north of I-72
and Danville. Severe weather is not expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Periods of thunderstorms will continue through Monday. A few storms
could be severe on Sunday, but the main concern will be with heavy
rainfall causing localized flooding, especially Sunday night.

Oppressive heat will build across the region starting Tuesday
afternoon, and will persist through the rest of the work week. Heat
indices are expected to peak in the 105 to 115 degree range on
Wednesday and Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

ILZ062-063-066>068-071>073-201100-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
309 PM CDT Sat Jul 19 2025

This Hazardous Weather Outlook is for southeast Illinois.

.DAY ONE...Tonight.

Areas of flooding will linger into early evening, mainly along
highway 50.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A few thunderstorms are possible during the day on Sunday, but are
more likely Sunday night and Monday. A few storms may be strong to
severe. Areas of heavy rain may cause additional flash flooding.

Oppressive heat will build across the region starting Tuesday
afternoon, and will persist through the rest of the work week. Heat
indices are expected to peak in the 105 to 115 degree range on
Wednesday and Thursday.

Flooding on the Little Wabash River near Clay City will continue into
early Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

Geelhart

In the hours before

Special weather statement, Jul 20, 5:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
521 AM CDT Sun Jul 20 2025

ILZ027>030-201045-
Marshall-Peoria-Knox-Stark-
521 AM CDT Sun Jul 20 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MARSHALL...STARK...
NORTHEASTERN KNOX AND NORTHWESTERN PEORIA COUNTIES THROUGH 545 AM
CDT...

At 521 AM CDT, Doppler radar was tracking a strong thunderstorm near
Elmore, or near Toulon, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Wyoming, Toulon, Princeville, Dunlap, Williamsfield, Altona,
Victoria, La Fayette, Camp Grove, Edelstein, Laura, Elmore,
Castleton, West Jersey, Duncan, Monica, and Lawn Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4100 9020 4113 9018 4111 8953 4079 8968
TIME...MOT...LOC 1021Z 287DEG 18KT 4102 8995

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

37

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 1:45 AM CDTFlood WatchILXCass, Champaign, Christian, Clark, Clay, Coles and 29 more30 hr
Jul 20, 5:53 AM CDTSpecial Weather StatementILXMarshall, Woodford22 min
Jul 20, 6:18 AM CDTSpecial Weather StatementILXWoodford27 min
Jul 20, 6:47 AM CDTSpecial Weather StatementILXMcLean13 min
Jul 20, 7:11 AM CDTSpecial Weather StatementILXFord19 min
Jul 20, 4:39 PM CDTSevere Thunderstorm WarningILXChristian, Moultrie, Shelby66 min
Jul 20, 5:00 PM CDTTornado WarningILXShelby15 min
Jul 20, 5:40 PM CDTSevere Thunderstorm WarningILXEffingham, Shelby50 min
Jul 20, 5:46 PM CDTSevere Thunderstorm WarningILXCumberland, Effingham, Jasper, Shelby29 min
Jul 20, 5:49 PM CDTSevere Thunderstorm WarningILXClark, Coles, Cumberland26 min
Jul 20, 5:52 PM CDTSevere Thunderstorm WarningILXColes, Cumberland23 min
Jul 20, 6:14 PM CDTSevere Thunderstorm WarningILXClark, Crawford, Cumberland, Jasper61 min
Jul 20, 6:40 PM CDTSevere Thunderstorm WarningILXShelby35 min
Jul 20, 6:41 PM CDTSevere Thunderstorm WarningILXChristian21 min
Jul 20, 6:52 PM CDTSevere Thunderstorm WarningILXEffingham, Shelby23 min
Jul 20, 6:57 PM CDTTornado WarningILXEffingham, Shelby16 min

Nearby

Special Weather Statements in Illinois, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.